Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: more questions...and thank you all!!!!! Cam W.

Posted by Paige on May 19, 2001, at 16:52:46

In reply to Re: more questions...and thank you all!!!!! Paige, posted by Cam W. on May 19, 2001, at 13:47:39

> Paige - The labile moods that you are experiencing may just be your body "correcting" your mix of neurotransmitters in your brain. By being emotionally blunted because of depression, your emotional circuitry may need fine tuning. This occurs over time, as, after being started on an antidepressant, the different transmitters and different receptors find new set-points (presumably with fewer depressive symptoms). The "emotional jag" that you are on may just be your body redistributing neurotransmitters and/or receptors to that nondepressed state.
>
> Again, this is just a guess, but if the emotional lability disappears in 2 to 4 weeks, this is probably what is happening. This is along the line of (and ties into) what James was saying about start-up side effects, as well. Once your body finds a new set-point for the neurotransmitters and/or receptors, the easy crying should stop. This should happen as serotonin begins to increase in the brain areas (eg hippocampus, etc) that are responsible for emotional response.
>
> As for whether you need more or less serotonin, no one really understands that, yet. By today's science you probably needed more serotonin in certain brain areas. It is the increase (or surge) in serotonin from taking the Wellbutrin (in certain, specific brain areas, in a roundabout way) that is probably causing the emotional lability.
>
> In a nutshell, I would hazard a guess that the crying is due to your underused emotional machinery for the past 4 years. Now that it is working again, the emotional machinery is just a bit sensitive, but should fine tune itself as your body continues to adjust to the drug.
>
> Also, your doctor is right. You can't really start counting the time you are on an antidepressant until you have reached optimun dose and remission. Once remission is reached (absence of despressive symptoms) one needs to stay on an antidepressant for a further 6 months (at least) to avoid a recurrance or relapse. So, 2 weeks at 250mg may not be enough and you should probably wait at least another 2 weeks before giving up on the Wellbutrin.
>
>
>
> Good luck and hang in there. - Cam

Thank you so much, Cam.
Paige


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Paige thread:63517
URL: http://www.dr-bob.org/babble/20010515/msgs/63650.html